Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 9, 2000, 5:52 PM CDT for Lauderdale County, Tipton County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 9, 2000, 5:52 PM CDT (22:52 UTC)
- Expired
- May 9, 2000, 6:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 37 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 4:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -548 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 092253 SVRMEM TNC097-167-092315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 552 PM CDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE TIPTON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 615 PM CDT * AT 548 PM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF FULTON...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FT PILLOW...GARLAND AROUND 555 PM CDT COVINGTON...HENNING...RIPLEY AROUND 610 PM CDT .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. LAT...LON 3573 8990 3550 8991 3551 8948 3580 8950
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:11 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 9, 2:11 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 211 PM CDT TUE MAY 9 2000 COLD FRONT JUST WEST OF A STL-TXK LINE AT 19Z. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE IN ADVANCE OF THE FRONT. CLOUD COVER MAY BE TAKING AWAY FROM SEVERE POTENTIAL. MAPS DATA INDICATING LIFTED INDICES OF AROUND -6 ACROSS ERN AR. PRECIPITATION COVERAGE AND SPC ISSUANCES WILL DETERMINE WORDING OF FIRST PERIOD FORECAST. IN ANY CASE EXPECT CLEARING BY MORNING. EXPECT MOSTLY SUNNY SKIES TOMORROW...CLEAR TOMORROW NIGHT...AND PARTLY SUNNY THURSDAY...AS A FEW CUMULUS DEVELOP. NEXT CHANCE OF PRECIP AFTER TONIGHT APPEARS TO BE ON SATURDAY AND SUNDAY...AS A WEAK FRONT MOVES INTO THE AREA AND BECOMES STATIONARY. TEMPERATURES...WILL BE A LITTLE COOLER TONIGHT AND WEDNESDAY BEHIND COLD FRONT. WILL GO NEAR OR A LITTLE ABOVE FWC GUIDANCE TONIGHT...AS DRIER AIR MAY WAIT UNTIL MORNING BEFORE MOVING INTO AREA. FWC AND FAN GUIDANCE CLOSET AND LOOKS REASONABLE THROUGH REMAINDER OF FORECAST. 10 .MEM...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 6:52 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.